MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY
Model Number 45027
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of the aware date as no exact date provided.
 
Event or Problem Description
It was reported that catheter stuck on guidewire occurred.An angiojet zelantedvt catheter was selected for use in a thrombectomy procedure.However, during the procedure, it was noted that the catheter became stuck on the unknown wire.The catheter was removed from the patient's body along with the wire.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
B3: date of event - used the first day of the month of the aware date as no exact date provided.Device evaluated by mfr.: returned product consisted of the catheter portion of a zelante thrombectomy system with a guidewire inside the lumen.Only the catheter, hub, and portion of the effluent and supply lines were returned for analysis.The rest of the effluent and supply lines and pump assembly were not returned for analysis.The hub, shaft, hypotube, and tip were visually and microscopically inspected.Inspection of the device revealed that there was a lot of dried blood inside the hub and shaft, making it difficult to see the wire lumen, so the device was soaked for a few days in a warm water batch to loosen the dried blood.After soaking the device, a lot of the blood was removed, and it was noticed that the wire lumen was detached and buckled in the hub.The distal end of the separation was jagged, indicating that there was force applied causing the damage to the wire lumen.An attempt to remove the device from the wire was unsuccessful due to the damage to the device.As the wire was protruding from the hub and the tip, it was not possible to take an inner diameter of the zelante catheter, so the returned guidewire was measured and was confirmed to be a.035" wire.
 
Event or Problem Description

Brand Name
ANGIOJET ZELANTEDVT
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9787872
Report Number2134265-2020-02535
Device Sequence Number2456481
Product Code KRA
UDI-Device Identifier08714729904724
UDI-Public08714729904724
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K151313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2021
Device Model Number45027
Device Catalogue Number45027
Device Lot Number0024964272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1